How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMd Your Own Question
DrRussMd
DrRussMd, Internist/homeopath
Category: Dermatology
Satisfied Customers: 65323
Experience:  Internal medicine doctor/homeopathy medical and homeopathic approaches to skin disorders.
24257177
Type Your Dermatology Question Here...
DrRussMd is online now
A new question is answered every 9 seconds

I had protected sex with a girl 2 months ago (but did have

This answer was rated:

I had protected sex with a girl 2 months ago (but did have unprotected genital skin-to-skin contact) and came down with a viral fever a week later. I had no blisters at this time.About 1.5 months ago, I used soap on my genitals. And 2 days later, developed a rash. The doctor said this was thrush and gave mean anti-fungal medication. It responded well to treatment, and I stopped applying the cream after 2 weeks.Now, 2 weeks after I stopped the cream, I started getting a little itching feeling - so I went to the doctor and got a swab/urine test for herpes. They said I can apply anti-fungal cream in the meantime, maybe it was the thrush coming back.
After 3-4 days, I got some swelling and inflammation near the opening of my penis. The doctor said the swab was negative, so it's not herpes and to continue the anti-fungal/topical steroid cream. I have been applying it for 10 days, but there is absolutely no improvement.Do I need another swab test because the last time I did it was before the inflammation started? I don't think I swabbed the opening of the penis (which is where the inflammation is). Is this herpes? I've attached some pictures, please help. Thank you.P.S There is no burning sensation while I urinate, and it doesn't hurt if I touch it.

Hi.
Welcome to just answer. I am here to answer questions for education and information. I will respond shortly with an answer, or a question for you

This is not an STD.

It is not herpes.

It might be fungal irritation, and it should be swabbed for the lab while on no creams or medication.

It does not have to be infection at all.

Any skin problem can happen here:

allergy

contact irritation from any substance

autoimmune diseases such as lichen sclerosis

So in addition an exam with a dermatoscope is needed, maybe a small sample sent to the lab.

See a dermatologist, they will be more experienced, or a urologist.

OK, let me know if you have more questions.

Also, please click a positive rating on the rating scale. [This must be done manually]. In fact, a 5 rating squares me with just answer and allows me to provide prompt and accurate service to you, but does not increase your cost. And, I will be here for any follow up needed.

Customer: replied 29 days ago.
Thank you doctor. Do you think I should continue applying the topical steroid cream? Or will that cause more irritation in and of itself?Should I just stop applying any creams until I see a dermatologist?

I am not going to advise you on treatment.

That is between you and your doctors.

We answer questions on the site, we can not take over managing your medical problems from your doctors.

A steroid is an anti inflammatory. It would be used in conditions such as allergy, contact inflammation, and lichen sclerosis. It would not be used alone in fungal infection, which would be inappropriate.

Therefore, if your doctor is prescribing this, you need to know why, what is being treated.

You need to ask for a referral to derm, and if there is no actual diagnosis, I would suggest to your doctor that if this has not cleared up, you stop all medications some days prior to seeing derm.

OK, let me know if you have more questions.

Also, please click a positive rating on the rating scale. [This must be done manually]. In fact, a 5 rating squares me with just answer and allows me to provide prompt and accurate service to you, but does not increase your cost. And, I will be here for any follow up needed.

Customer: replied 29 days ago.
It's just that I read that topical steroid creams might be too harsh to apply on the glans. Is that true? I will definitely go see a dermatologist, thank you for the advice!

Yes, over time, if used too much, they can cause their own irritation. This is why they should be used only for a known condition.

Please do not forget a 5 rating, you have to click it for me to get full credit. Let me know if you think of something else after that.

DrRussMd and other Dermatology Specialists are ready to help you